Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 35, NWS Tallahassee, FL

September 12, 2012

NWS Tallahassee, FL issued this small craft advisory at Sep 12, 2012, 3:32 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Sep 12, 2012, 3:32 AM EDT (07:32 UTC)
Expired
Sep 12, 2012, 2:00 PM EDT
In force
10 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted, in the capitals the NWS used until 2016.

964 
WHUS72 KTAE 120732
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
332 AM EDT WED SEP 12 2012

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR WATERS FROM
APALACHICOLA TO DESTIN OUT 60 NAUTICAL MILES...

.A SLIGHTLY ENHANCED PRESSURE DIFFERENCE COMBINED WITH RESIDUAL
NOCTURNAL EASTERLY SURGE WINDS WILL CREATE A BRIEF PERIOD OF
ADVISORY LEVEL WINDS ACROSS THE PANHANDLE AND ADJACENT OFFSHORE
WATERS. WINDS WILL GRADUALLY SUBSIDE THROUGH THE DAY...AND SHOULD
FALL TO CAUTIONARY LEVELS LATER THIS AFTERNOON.

GMZ750-770-121800-
/O.NEW.KTAE.SC.Y.0035.120912T0732Z-120912T1800Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
332 AM EDT WED SEP 12 2012

...A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 2 PM EDT / 1 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FOR WATERS FROM APALACHICOLA
TO DESTIN OUT 60 NAUTICAL MILES.

* WINDS: EAST AROUND 20 KNOTS.

* SEAS: 2 TO 4 FEET NEARSHORE...3 TO 5 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

HARRIGAN
1 follow-up statement
254 
WHUS72 KTAE 121530
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1130 AM EDT WED SEP 12 2012

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR WATERS FROM
APALACHICOLA TO DESTIN OUT 60 NAUTICAL MILES...

.ELEVATED EASTERLY WINDS WILL SLOWLY DECREASE LATE THIS MORNING
AND EARLY THIS AFTERNOON...AND SHOULD FALL BELOW ADVISORY
THRESHOLDS BY 1 PM CDT. WINDS SHOULD REMAIN AT EXERCISE CAUTION
LEVELS...ABOVE 15 KNOTS...THROUGH AT LEAST TONIGHT.

GMZ750-770-121800-
/O.CON.KTAE.SC.Y.0035.000000T0000Z-120912T1800Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
1130 AM EDT WED SEP 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON. 

* WINDS: EAST AROUND 20 KNOTS.

* SEAS: 3 TO 5 FEET...OCCASIONALLY UP TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

08-LAMERS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Sep 11, 9:14 PM EDT, 6 hours 18 minutes earlier.

Area forecast discussion, Sep 11, 9:14 PM EDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
914 PM EDT Tue Sep 11 2012

.UPDATE...The seabreeze was able to push bring just enough
moisture inland this evening to generate a few showers in coastal
Bay and Walton Counties. Updated the early evening portion of the
forecast to push the 20 percent PoPs just inland in this area.
Activity should end quickly over the next hour or so. Otherwise,
expect another dry night over land areas with temperatures
dropping into the mid 60s. Scattered mid-clouds and gradually
increasing low-level moisture should prevent values much getting
much lower.

&&

.AVIATION (through 00Z Thursday)...VFR conditions are expected
through the TAF period. There will be a mix of mid-high clouds
with easterly surface winds.

&&

.MARINE...Another easterly surge is expected overnight as high
pressure remains parked along the mid-Atlantic coast. Winds will
approach advisory levels over the eastern waters, but currently
expected to remain in the exercise caution range. No significant
changes are expected with the evening update.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   67  89  68  89  69 /   0  10  10  20  20
Panama City   70  89  71  88  72 /  20  20  10  30  30
Dothan        65  88  64  87  65 /   0  10  10  10  20
Albany        62  87  63  87  67 /   0  10  10  20  20
Valdosta      64  87  67  88  67 /  10  10  10  20  20
Cross City    64  89  69  90  68 /  10  20  10  40  30
Apalachicola  72  88  73  88  72 /  20  20  20  30  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...None.
&&

Camp/Barry
Hazardous weather outlook, Sep 11, 9:21 PM EDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
921 PM EDT TUE SEP 11 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-121000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
921 PM EDT TUE SEP 11 2012 /821 PM CDT TUE SEP 11 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

GMZ730-750-755-765-770-775-121000-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
921 PM EDT TUE SEP 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

AN EASTERLY SURGE PATTERN WILL PERSIST OVER THE MARINE AREA
TONIGHT WITH EXERCISE CAUTION WINDS LIKELY ESPECIALLY OVER THE
WELL OFFSHORE WATERS. MARINERS ARE ENCOURAGED TO MONITOR THE SEAS
IF VENTURING OUT TONIGHT OR DURING THE MORNING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

AN EASTERLY SURGE PATTERN WILL PERSIST OVER THE MARINE AREA
THROUGH THE WORK WEEK. MARINERS ARE ENCOURAGED TO EXERCISE
CAUTION IF VENTURING OUT AT NIGHT OR DURING THE MORNING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK/CAMP

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 3:34 AM EDTRip Current StatementTAEFranklin40 hr
Sep 12, 3:30 PM EDTSmall Craft AdvisoryTAE23 hr

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.